MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was opened to be used during a procedure in the ureter, performed on (b)(6) 2020.According to the complainant, when the physician unpacked the package, it was noticed that the stent was fractured.Another percuflex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail was detached and the suture hole was torn.The suture string was not returned with the device.No other issues with the device were noted.The reported event was confirmed.The investigation revealed that the bladder pigtail was detached, which could have been interpreted by the customer as stent shaft break.Based on the product analysis, the suture string was not returned with the device and the suture hole is torn, evidence that of the stent was manipulated out of the package.The problem found, bladder pigtail detached and suture hole torn, were issues that could have been generated by the user or due to the interaction of the device with the suture string during an improper device manipulation.Adverse event related to procedure is selected as the most probable root cause for the complaint since it is the most likely that the adverse event occurred during procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10867659
Report Number3005099803-2020-05581
Device Sequence Number2862923
Product Code FAD
UDI-Device Identifier08714729056805
UDI-Public08714729056805
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberM0061752520
Device Catalogue Number175-252
Device Lot Number0024052948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight60